MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Back to Search Results |
| Model Number |
ETBF2816C145E |
| Medical Device Problem Codes |
Leak/Splash (1354); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914); Rupture (2208)
| Date of Event |
11/24/2021
Type of Reportable Event
Death
Additional Manufacturer Narrative
Concomitant medical products: information references the main component of the system.Other relevant device(s) are: product id: e tlw1616c93e, serial/lot #: (b)(4), ubd: 10-jul-2023, udi#: (b)(4); product id: etlw1616c146e, serial/lot #: (b)(4), ubd: 10-jul-2023, udi#: (b)(4); product id: etlw1616c93e, serial/lot #: (b)(4), ubd: 10-jul-2023, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
An endurant ii stent graft system was implanted during an endovascular procedure for the treatment of a 55mm abdominal aortic aneurysm.It was reported during the index procedure in a post implant angioplasty the patients aorta ruptured.An endurant 36x16x145 was immediately placed below main renal arteries and about 3.5 cm's above the previously placed main body graft (28x16x103) which was placed low to save two accessory renal arteries.The contra limb was cannulated and an additional contra limb placed to exclude an endoleak.It appeared that the endoleak was resolved however, the blood pressure did not get back to normal.A 28x49 aortic cuff was extended proximal and the endoleak was resolved.It appeared the renal arteries were mostly covered.The patient was transferred out of the angio suite to icu and expired 5 days post the index procedure.Per the physician the cause of the rupture and death is undetermined.No additional clinical sequelae was provided and the patient has expired.
Additional Manufacturer Narrative
B5; additional information received: it was confirmed that the rupture was caused by ballooning post dilation.The balloon was noted to be slightly proximal to the stent graft.An endoleak was observed from the rupture proximal to the stent graft.Per the physician the cause of death was due to blood loss.A4.& b7 updated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information received: the balloon used was confirmed as a reliant balloon.Film evaluation summary; the reported rupture and endoleak could not be assessed on the films provided; therefore the cause of the event could not be determined.Procedural angiogram showing deployment of the device, post-implant ballooning and the subsequent rupture were not received for a thorough analysis of the event.It is possible that bifurcate oversizing from implanting a 28mm diameter bifurcate into a proximal neck flow of ~19-25mm diameter, may have contributed to the event but this could not be confirmed and the exact positioning of the first bifurcate implanted is unknown.Correction to h6 device code updated to a0504 for pli-30 only.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.